I just started taking Methadone a week ago. I take it for severe chronic pain, my doctor prescribed it to me. I am wondering if anyone knows why it is every single night I get super high from the Methadone? I don't like it at all, it is so weird. Basically what happens is in the evenings I start to nod off and my body feels all weird, then next think I know I am itchy all over and start to feel like I can't breath very good. I get very twitchy,dizzy, lightheaded, nauseas, and itchy all over. Why is this happening? I feel like I took way to many Vicodin or something because I get so high and I am only taking what my doc prescribed and how he prescribed it just so you know I am not abusing it or taking more than what is indicated on the bottle, I take 10mg 3x's a day. Please help idk what to do or even know if this is normal. I have nodded of 4 times so far typing this.
It is normal to feel off for the first week or so while you're adjusting to the medication. Once the med is a constant in the system, the majority of symptoms should go away. Breathing issues? You really should talk to your doc about that! It effects the CNS very dramatically, and it sounds like you may be on to large of a dose. If you started out on 10mg 3x's a day, that's starting way to high unless it's for drug abuse. If your doc never mentioned getting an ekg, you need to find another doc who knows what they're doing.
Best of luck to you!!
Methadone is a narcotic, opioid medication. It binds to opioid receptors throughout the body and produces numerous different effects. It works for pain just like other opioids.
he most common side effects of methadone are thought to include: Nausea; Vomiting; Lightheadedness; Dizziness; Sedation; Sweating.
Other possible bothersome (but not usually serious) side effects that have been reported include but are not limited to: Weakness; Headaches; Flushing; Loss of appetite; Abdominal pain (stomach pain); Constipation; Dry mouth; Flushing of the skin; Weight gain; Insomnia; Decreased sex drive.
In general, side effects usually become less noticeable after the first several weeks of use, although sweating and constipation often persist.
If you think the side effects are too bothersome? Please speak to the doc who prescribed the med to give you some alternative remedy which might be more comfortable.
Take care, wish the best!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Sep 2009 • 3 answers
Posted 29 Dec 2009 • 1 answer
Posted 8 Feb 2011 • 7 answers
Posted 8 Feb 2011 • 4 answers
Methadone Diskets - has anyone experienced extremely elevated levels of pain upon starting Methadone
Posted 10 Jun 2011 • 2 answers